Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 28, 2021, 12:05 PM EDT for Orangeburg County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 12:05 PM EDT (16:05 UTC)
- Expired
- Jul 28, 2021, 12:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 75 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.1 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
985
WWUS82 KCAE 281605
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
1205 PM EDT Wed Jul 28 2021
SCZ041-136-137-281630-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
1205 PM EDT Wed Jul 28 2021
...Strong Thunderstorms Will Impact Portions of southeastern Central
Orangeburg...southwestern Southeastern Orangeburg and east central
Bamberg Counties Until 1230 PM EDT....
At 1204 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or near
Orangeburg, moving south at 10 mph.
HAZARD...localized minor flooding.
IMPACT...localized flooding in low lying and poor drainage areas
is likely.
Some locations in the path of this storm include...
Orangeburg, Branchville, Orangeburg County Airport, Rowesville,
Cordova and Edisto.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 3323 8100 3347 8095 3347 8073 3324 8068
3323 8070
TIME...MOT...LOC 1604Z 359DEG 8KT 3340 8085
$$
FWAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 28, 9:52 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 9:52 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 952 AM EDT Wed Jul 28 2021 .SYNOPSIS... Showers and storms today mainly south. Drier, hotter weather Thursday and Friday with max heat indexes approaching 105 in some areas. Typical summertime pattern by the weekend. && .NEAR TERM /THROUGH TONIGHT/... Main feature of interest this morning is the weak low we have been watching for a few days. The center of the low is now in the greater Charleston area, and is moving steadily eastward, taking its convection along with it. Convection flared up this morning as a nice pocket of upper divergence became juxtaposed with the surface convergence in a very moist atmosphere, with some of the shower and thunderstorm activity making it up into the far southern portion of the CWA. However, WV shows drier air gradually moving in from the northwest as the tail end of an upper trof in eastern North America slides into the southeast. The drier air will keep convective coverage lower than the past few days over the area, as well as allow for increasing sunshine from northwest to southeast across the area. The warmest temps this afternoon will be in the northwestern half of the CWA where cloud cover will be more suppressed as highs top out in the mid 90s. Since the low level moisture will be slower to retreat than aloft, dew points will be high enough to support Heat Index values north of 100 in many places. Given light winds limiting evaporative cooling, it will be uncomfortable for those outside for any extended period of time. Overnight, skies should clear with temps dropping to the lower to mid 70s, which is near average for late July. We may get some areas of fog again as toward sunrise. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday night...Surface front will be well south of the forecast area with the upper level trough just off the Atlantic Seaboard. Pwat values will be aob 1.5 inches through the day keeping the forecast dry. With the mostly sunny skies temperatures will continue rising with afternoon highs for most areas in the upper 90s. Heat index values Thursday will also be on the rise with most locutions between 102 and 105. Thursday night the situation will change slightly as a short wave trough rotates through the pattern just north of the forecast area as a weak surface boundary also slides into VA and NC. This will spread increasing moisture back into the area with pwat values rising to around 1.75 inches in the northern Midlands. Even with the increasing moisture the lack of instability will keep the forecast dry. Overnight lows will be in the mid 70s. Friday and Friday night...The surface boundary will continue sliding southward reaching the northern Midlands by early afternoon and then stalling across SC Friday night. Although this will have the ability to act as a focusing mechanism instability will be weak through the day with pwat values again around 1.5 inches. Increasing moisture will arrive late in the afternoon across the northern Midlands and although heating will be waning with sunset expect enough instability to persist as afternoon highs will be pushing triple digits. Any convection which develops will diminish by midnight with partly cloudy skies for the remainder of the night. The heat will be the main concern Friday as temperatures across the forecast area will push 100 with heat index values currently expected between 105 and 109. This will fall just short of a heat advisory however with this being the first occurrence of several days in a row of heat index values well over 100 caution is urged for those outdoors as well as plenty of fluids to remain hydrated. Overnight lows Friday night will again only fall into the mid 70s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Significant changes are expected during the long term as a potent trough becomes established over the eastern seaboard early next week. Prior to this, a hot and humid weekend is on tap for the forecast area. Temperatures Saturday will range from the mid-nineties north and east (where thunderstorm chances are greater) to around the century mark in the CSRA. On Sunday, readings should be a couple degrees cooler due to the greater coverage of showers and thunderstorms across the region though values in southern areas could still be a degree or two above normal. While it does not appear that Heat Advisory criteria will be met this weekend in the midlands or CSRA you will need to remain hydrated if doing any outdoor activities for an extended period of time during peak heating hours. The impacts of the east coast trough become apparent on Monday and especially Tuesday when below normal temperatures are anticipated (lower to mid eighties on Tuesday) with widespread cloud cover, showers, and thunderstorms. As mentioned earlier, the dry weather comes to an end during the long term with increasing chances of convection each day peaking on Monday. A front will likely be stalled along the NC/SC border this weekend with isolated to scattered showers and thunderstorms expected. A more potent cold front associated with the east coast trough arrives later in the day on Monday. PWATs surge to over 2 inches ahead of the front so widespread showers and thunderstorms are likely. This front may take its time to clear the region with additional precipitation possible on Tuesday, especially in eastern portions of the CWA. Another brief dry period is possible during the middle part of the next week. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Some lingering low cigs in the Augusta area should break up fairly soon as surface temps starts to warm and the lowest levels begin to mix out. Aviators will run into some fog if they are headed east toward Sumter and Camden this morning, but that should also dissipate in the next hour or two. During the afternoon, VFR is expected with generally light winds. A few isolated showers and thunderstorm are possible, but coverage will be low enough to keep out of the TAFs for now. There could be another round of ground fog tomorrow morning at the usual locations of DNL and OGB as well. EXTENDED AVIATION OUTLOOK...Showers and thunderstorms with associated restrictions Saturday and Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 28, 4:34 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 434 AM EDT Wed Jul 28 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-290845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 434 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures will rise into the upper 90s to around 100 Thursday through Saturday and combined with the humidity heat index values will be between 105 and 109 each afternoon. Heat advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 12:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1205 PM EDT Wed Jul 28 2021
SCZ041-136-137-281630-
Central Orangeburg SC-Southeastern Orangeburg SC-Bamberg SC-
1205 PM EDT Wed Jul 28 2021
...Strong Thunderstorms Will Impact Portions of southeastern Central
Orangeburg...southwestern Southeastern Orangeburg and east central
Bamberg Counties Until 1230 PM EDT....
At 1204 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or near
Orangeburg, moving south at 10 mph.
HAZARD...localized minor flooding.
IMPACT...localized flooding in low lying and poor drainage areas
is likely.
Some locations in the path of this storm include...
Orangeburg, Branchville, Orangeburg County Airport, Rowesville,
Cordova and Edisto.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 3323 8100 3347 8095 3347 8073 3324 8068
3323 8070
TIME...MOT...LOC 1604Z 359DEG 8KT 3340 8085
FWAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:42 PM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 2 hr |
| Jul 28, 1:06 PM EDT | Areal Flood Advisory | CAE | Bamberg, Orangeburg | 2 hr |
| Jul 28, 5:15 PM EDT | Special Weather Statement | CAE | Marlboro | 60 min |
| Jul 28, 5:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 60 min |
| Jul 28, 6:19 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 56 min |
| Jul 28, 6:50 PM EDT | Special Weather Statement | CAE | Lancaster | 25 min |
| Jul 28, 7:06 PM EDT | Special Weather Statement | CAE | Richland | 24 min |
| Jul 28, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland, Sumter | 61 min |
| Jul 28, 7:39 PM EDT | Special Weather Statement | CAE | Lancaster | 36 min |
| Jul 28, 7:46 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 119 min |
| Jul 28, 7:58 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Jul 28, 1:27 AM EDT | Areal Flood Advisory | CAE | Burke, Richmond | 3 hr |
| Jul 28, 4:17 PM EDT | Special Weather Statement | CAE | Richmond | 28 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.